Alert archive / California / Wind Advisories in 2019

Wind Advisory 29, NWS San Diego, CA

June 19, 2019Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Jun 19, 2019, 2:45 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jun 20, 2019, 4:00 PM PDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Jun 19, 2019, 2:45 PM PDT (21:45 UTC)
In effect from
Jun 20, 2019, 4:00 PM PDT
Expired
Jun 21, 2019, 9:00 PM PDT
In force
29 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2019-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2019-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
855 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

907 
WWUS76 KSGX 192145
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
245 PM PDT Wed Jun 19 2019

CAZ055-056-058-060>062-065-200545-
/O.NEW.KSGX.WI.Y.0029.190620T1800Z-190621T0500Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, 
Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Indio, 
Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, 
La Quinta, Coachella, Borrego Springs, Banning, 
and Desert Hot Springs
245 PM PDT Wed Jun 19 2019

...WIND ADVISORY IN EFFECT FROM 11 AM TO 10 PM PDT THURSDAY...

The National Weather Service in San Diego has issued a Wind
Advisory...which is in effect from 11 AM to 10 PM PDT Thursday. 

* Winds...West 20 to 30 with gusts to 50 mph. 

* Timing...Late morning Thursday through Thursday evening.

* Location...Mountains and deserts, strongest along the desert
  mountain slopes and through the San Gorgonio Pass. 

* Visibility...Restricted at times in blowing dust and sand.

* Impacts...Difficult travel for high profile vehicles due to
  strong winds, especially along I-15 over the high deserts.
  Sudden restrictions in visibility in areas of blowing dust and 
  sand.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that strong winds are expected. Winds this 
strong can make driving difficult...especially for high profile 
vehicles. Use extra caution.

&&

$$
Gregoria
6 follow-up statements
582 
WWUS76 KSGX 200433
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
933 PM PDT Wed Jun 19 2019

CAZ055-056-058-060>062-065-201300-
/O.CON.KSGX.WI.Y.0029.190620T1800Z-190621T0500Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, 
Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Indio, 
Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, 
La Quinta, Coachella, Borrego Springs, Banning, 
and Desert Hot Springs
933 PM PDT Wed Jun 19 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 10 PM PDT
THURSDAY...

* Winds...West 20 to 30 with gusts to 50 mph.

* Timing...Late morning Thursday through Thursday evening.

* Location...Mountains and deserts, strongest along the desert 
  mountain slopes and through the San Gorgonio Pass. 

* Visibility...Restricted at times in blowing dust and sand.

* Impacts...Difficult travel for high profile vehicles due to 
  strong winds, especially along I-15 over the high deserts. 
  Sudden restrictions in visibility in areas of blowing dust and 
  sand. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that strong winds are expected. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

&&

$$
Gregoria
753 
WWUS76 KSGX 200932
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
232 AM PDT Thu Jun 20 2019

CAZ055-056-058-060>062-065-202230-
/O.EXT.KSGX.WI.Y.0029.190620T2300Z-190621T1400Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Crestline, Big Bear City, Wrightwood, 
Julian, Victorville, Hesperia, Apple Valley, Palm Springs, 
Borrego Springs, and Desert Hot Springs
232 AM PDT Thu Jun 20 2019

...WIND ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM
PDT FRIDAY...

* Winds...Southwest to west 20 to 30 mph with gusts to 50 mph.

* Timing...Winds strengthening this afternoon with the strongest
  winds for this evening through late tonight.

* Location...Along desert slopes of the mountains into adjacent
  desert areas and in the northern Coachella Valley below the San
  Gorgonio Pass. 

* Visibility...Reduced at times in blowing dust and sand in the
  desert.

* Impacts...Difficult travel for high profile vehicles due to
  strong winds, especially along Interstate 15 across the high
  desert. Sudden reductions in visibility in areas of blowing dust
  and sand in the deserts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that strong winds are expected. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

&&

$$

17
080 
WWUS76 KSGX 202033
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
133 PM PDT Thu Jun 20 2019

CAZ055-056-058-060>062-065-210500-
/O.CON.KSGX.WI.Y.0029.190620T2300Z-190621T1400Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Crestline, Big Bear City, Wrightwood, 
Julian, Victorville, Hesperia, Apple Valley, Palm Springs, 
Borrego Springs, and Desert Hot Springs
133 PM PDT Thu Jun 20 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT FRIDAY...

* Winds...Southwest to west 20 to 30 mph with gusts to 50 mph.

* Timing...Winds strengthening this afternoon with the strongest 
  winds for this evening through late tonight. 

* Location...Along desert slopes of the mountains into adjacent 
  desert areas and in the northern Coachella Valley below the 
  San Gorgonio Pass. 

* Visibility...Reduced at times in blowing dust and sand in the 
  desert. 

* Impacts...Difficult travel for high profile vehicles due to 
  strong winds, especially along Interstate 15 across the high 
  desert. Sudden reductions in visibility in areas of blowing 
  dust and sand in the deserts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that strong winds are expected. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

&&

$$
888 
WWUS76 KSGX 210131
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
631 PM PDT Thu Jun 20 2019

CAZ055-056-058-060>062-065-211300-
/O.EXT.KSGX.WI.Y.0029.000000T0000Z-190622T0400Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Crestline, Big Bear City, Wrightwood, 
Julian, Victorville, Hesperia, Apple Valley, Palm Springs, 
Borrego Springs, and Desert Hot Springs
631 PM PDT Thu Jun 20 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT FRIDAY...

* Winds...Southwest to west 20 to 30 mph with gusts to 50 mph.

* Timing...Gusty winds will continue through Friday evening. 

* Location...Along desert slopes of the mountains into adjacent 
  desert areas and in the northern Coachella Valley below the 
  San Gorgonio Pass. 

* Visibility...Reduced at times in blowing dust and sand in the 
  desert. 

* Impacts...Difficult travel for high profile vehicles due to 
  strong winds, especially along Interstate 15 across the high 
  desert. Sudden reductions in visibility in areas of blowing 
  dust and sand in the deserts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that strong winds are expected. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

&&

$$
Gregoria
026 
WWUS76 KSGX 211012
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
312 AM PDT Fri Jun 21 2019

CAZ055-056-058-060>062-065-212230-
/O.CON.KSGX.WI.Y.0029.000000T0000Z-190622T0400Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Wrightwood, 
Julian, Victorville, Hesperia, Apple Valley, Palm Springs, 
Borrego Springs, and Desert Hot Springs
312 AM PDT Fri Jun 21 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* Winds...Southwest to west 20 to 30 mph with gusts to 50 mph.

* Timing...The stronger winds will continue into this morning.
  Winds will subside some towards the middle part of the day, with
  another round of stronger winds for the late afternoon and early
  evening.

* Location...Along desert slopes of the mountains into adjacent 
  desert areas and in the northern Coachella Valley below the 
  San Gorgonio Pass. 

* Visibility...Reduced at times in blowing dust and sand in the 
  desert. 

* Impacts...Difficult travel for high profile vehicles due to 
  strong winds, especially along Interstate 15 across the high 
  desert. Sudden reductions in visibility in areas of blowing 
  dust and sand in the deserts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that strong winds are expected. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

&&

$$

17
233 
WWUS76 KSGX 212021
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
121 PM PDT Fri Jun 21 2019

CAZ055-056-058-060>062-065-220400-
/O.CON.KSGX.WI.Y.0029.000000T0000Z-190622T0400Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Wrightwood, 
Julian, Victorville, Hesperia, Apple Valley, Palm Springs, 
Borrego Springs, and Desert Hot Springs
121 PM PDT Fri Jun 21 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* Winds...Southwest to west 20 to 30 mph with gusts to 50 mph.
  Isolated gusts to 60 mph.

* Timing...this afternoon and early evening. 

* Location...Along desert slopes of the mountains into adjacent 
  desert areas and in the northern Coachella Valley below the 
  San Gorgonio Pass. 

* Visibility...Reduced at times in blowing dust and sand in the 
  desert. 

* Impacts...Difficult travel for high profile vehicles due to 
  strong winds, especially along Interstate 15 across the high 
  desert. Sudden reductions in visibility in areas of blowing 
  dust and sand in the deserts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that strong winds are expected. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jun 19, 1:35 PM PDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 19, 1:35 PM PDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
135 PM PDT Wed Jun 19 2019

.SYNOPSIS...
High pressure and warm inland weather today will give way to a
trough of low pressure Thursday into Saturday. That will bring cooler
weather, more clouds, breezy evening winds in the mountains and
deserts, and some drizzle or light showers in the coastal basin
Thursday night into Friday morning. High pressure rebounds next
week for fair and seasonal weather.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Low clouds did a pretty good job of clearing today, even from the
coast. Good for June standards anyway. Temperatures were several
degrees higher at 1 PM today than on Tuesday at the same time.
High pressure overhead has brought us our warmest day of the week.
Some thin moisture has brought some cumulus clouds to the high
desert and mountains. A low pressure trough will push through the
West Thursday through Saturday. This will deepen our marine
layer, assisted by a coastal eddy, and extend the clouds fully
inland up the mountain slopes. The lifting and deepening of clouds
should produce areas of drizzle Thursday night and Friday
morning. Any accumulations will be very light; it's June.
Clearing on Friday will be slow, if clearing happens at all:
a damp and murky start to summer in the coastal basin (solstice
at 854 AM PDT Friday). Strong winds will develop Thursday and
Friday afternoons and evenings in parts of the mountains and
deserts. Some areas will get gusts over 40 mph, with isolated
gusts topping 50 mph. High pressure rebounds with a touch of
offshore flow over the weekend and the marine layer will obey by
going more shallow. That will mean less extensive coastal clouds
during the nights and mornings and a warming trend Sunday and
beyond. Next week model guidance features a building trough along
the Pacific Northwest Coast, but at the same time a building ridge
over Texas and New Mexico. SoCal will be stuck in the middle of
this pressure sandwich under dry southwest flow aloft. Previous
model runs had shown the ridge to win out for a warming trend, but
latest model runs depict the trough holding its ground. All that
will mean is we'll get seasonal weather for the first week of
summer and temperatures at or slightly below average.

&&

.AVIATION...
192000Z...Coast/Valleys...Low clouds have cleared but are hugging
the coastline in San Diego County. Some beaches may experience
intermittent BKN-OVC conditions through the afternoon. Stratus
moving back inland after 02Z with bases near 1500-2000 ft MSL,
spreading into the inland valleys after 10Z. Local vis 3-5 SM in
BR/HZ in the valleys between 10-16Z. Clearing inland 16-18Z and
moderate confidence of clearing 18-20Z along the coast.

Mountains/Deserts...Clear skies with unrestricted vis through
Thursday. West winds with gusts of 25-30 kt will pick up over the
mountain crests, desert mountain slopes, and below passes 02-10Z.
Areas of MOD UDDFTS over and east of the mountains are possible.

&&

.MARINE...
No hazardous marine conditions are expected through Monday.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...MM
AVIATION/MARINE...CO

Nearby

Wind Advisories in California, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.